MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING; CATHETER, PTCA, CUTTING/SCORING

PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3010-B
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Air Embolism (1697); Angina (1710)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The angiosculpt device was returned for evaluation.Visual inspection found a kink on the intermediate shaft, proximal to the exit port.During functional testing, using a syringe filled with water, the guide wire lumen was flushed.Then, using an indeflator filled with water, vacuum was pulled to aspirate the air from the device.Next, through the exit port, a laboratory 0.014" guidewire was inserted without resistance.Using the same indeflator, the device was pressurized but unable to inflate due to a leak observed at the exit port.The overall catheter measured at 152.7 cm, which indicates the shaft was severely stretched, since the catheter working length specification is 139 +/-3 cm.Additionally, the shaft was necked and the inner member within the distal shaft was separated and damaged.This caused the pressure to flow from the inflation lumen, to the inner member, and leak out from the exit port.To confirm the balloon rupture, the device was dissected distal to the exit port, and a tuohy-borst adapter was attached and connected to the indeflator.The device was pressurized, but unable to inflate due to a leak observed at the distal tip that was likely caused by the separated inner member.Therefore, 0.0155 in.Mandrel was used to plug the distal tip to redirect pressure to the inflation lumen.The device was pressurized to 8 atm (nominal), and this time, the balloon was able to inflate and maintain pressure.Block h6: based on the device evaluation, there was no balloon rupture as reported by the customer.The probable root cause of the air embolism is likely due to user error.Per the complaint details, force was applied to remove the stylet which damaged the device but continued with the case, and the device was not flushed prior to use.The ifu includes the following: -examine carefully for damage and catheter integrity.Do not use if the catheter has bends, kinks, missing components or other damage.-flush the guide wire lumen with saline by carefully inserting the distal catheter tip into the distal end of a 10-cc syringe and injecting saline until droplets emerge from the proximal guide wire lumen.-embolism is listed as a possible adverse effect of the procedure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The angiosculpt catheter was used in a coronary procedure.During prep, the stylet was difficult to remove, thus the physician pulled hard on the shaft to remove.Prior to use, the catheter was aspirated, but not flushed.During inflation at 8 atm, the balloon ruptured, and a small air embolism traveled into the distal coronary bed causing the patient to experience temporary angina.The angina was resolved with no additional intervention required.A new angiosculpt was used to complete the procedure and patient left the room without pain.During the device evaluation, there was no balloon rupture present.This adverse event is being submitted due to user error; resulting in embolism.

Brand Name
ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
510933-4541
MDR Report Key20729129
Report Number3005462046-2024-00029
Device Sequence Number8989481
Product Code NWX
UDI-Device Identifier00813132026882
UDI-Public(01)00813132026882(11)240816(17)270816(10)G24080012
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2200-3010-B
Device Catalogue Number2200-3010-B
Device Lot NumberG24080012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014" PROWATER GUIDEWIRE; CORDIS: 6F AL1 GUIDE CATHETER; TERUMO: 6F PINNACLE INTRODUCER SHEATH
Patient Age81 YR
Patient SexMale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite